|Tinnitus in HIV positive individuals
Feb 23, 2007
It seems to me that tinnitus is common amongst the HIV positive community, but it also seems to have missed the radar of HIV doctors. Medical professonials don't seem to think there is a link between HIV and tinnitus, but when I go on the positive forums and ask around, it seems that more than a few people seem to be having the same tinnitus problems I am.
Your recent response to a tinnitus question brought this to mind. Any chance that any researchers are looking into a link between HIV and tinnitus, and possible causes of it in HIV positive individuals?
Response from Dr. Frascino
I'm not surprised that when you ask around in positive forums, you find "more than a few people" who have tinnitus. You'd find the same thing if you asked around in neggie forums! As it turns out, about 10% of adult males have tinnitus. I have not seen any convincing evidence that tinnitus occurs more frequently in us HIVers or that it's related to HIV itself. There are scattered case reports of certain HIV drugs (3TC, ddI and d4T) possibly causing tinnitus to worsen. And there are a variety of non-HIV drugs that can cause tinnitus (aspirin, some antibiotics and paracetamol, for instance).
I don't believe tinnitus is off our radar screen. Nor do I believe an association between HIV and tinnitus has been missed. However, I'll ask around and see if any of my HIV-knowledgeable ENT specialist friends have any additional insights, OK?
Sad, & Sorry
- Loose Stool After Swallowing Sperm Worried I Have HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Tingling In Fingers After Vaginal Sex Without Condom Does It Mean I Have HIV
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- White Discharge After Sensual Massage Worried I Have HIV
- How Much Does It Cost To Get Tested For Stds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.